×

zbMATH — the first resource for mathematics

Conformally invariant operators, differential forms, cohomology and a generalisation of Q-curvature. (English) Zbl 1226.58011
Summary: On conformal manifolds of even dimension \(n\geq 4\) we construct a family of new conformally invariant differential complexes, each containing one coboundary operator of order greater than 1. Each bundle in each of these complexes appears either in the de Rham complex or in its dual (which is a different complex in the non-orientable case). Each of the new complexes is elliptic in case the conformal structure has Riemannian signature. We also construct gauge companion operators which (for differential forms of order \(k\leq n/2\)) complete the exterior derivative to a conformally invariant and (in the case of Riemannian signature) elliptically coercive system. These (operator, gauge) pairs are used to define finite-dimensional conformally stable form subspaces which are are candidates for spaces of conformal harmonics. This generalizes the \(n/2\)-form and 0-form cases, in which the harmonics are given by conformally invariant systems. These constructions are based on a family of operators on closed forms which generalize in a natural way Branson’s Q-curvature. We give a universal construction of these new operators and show that they yield new conformally invariant global pairings between differential form bundles. Finally we give a geometric construction of a family of conformally invariant differential operators between density-valued differential form bundles and develop their properties (including their ellipticity type in the case of definite conformal signature). The construction is based on the ambient metric of Fefferman and Graham, and its relationship to the tractor bundles for the Cartan normal conformal connection. For each form order, our derivation yields an operator of every even order in odd dimensions, and even order operators up to order \(n\) in even dimension \(n\). In the case of unweighted (or true) forms as domain, these operators are the natural form analogues of the critical order conformal Laplacian of Graham et al., and are key ingredients in the new differential complexes mentioned above.

MSC:
58J60 Relations of PDEs with special manifold structures (Riemannian, Finsler, etc.)
53A30 Conformal differential geometry (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] DOI: 10.1216/rmjm/1181072333 · Zbl 0828.53012
[2] DOI: 10.2307/2118571 · Zbl 0814.53017
[3] DOI: 10.2307/2946638 · Zbl 0826.58042
[4] DOI: 10.1007/BF01159158 · Zbl 0562.17003
[5] Branson T., Math. Scand. 57 pp 293– (1985)
[6] Branson T., Personal communication to J. Morava. (1987)
[7] DOI: 10.1016/0022-1236(87)90025-5 · Zbl 0643.58036
[8] Branson , T. ( 1993 ). The Functional Determinant. Global Analysis Research Center Lecture Note Series , Number 4, Seoul National University .
[9] DOI: 10.2307/2155203 · Zbl 0848.58047
[10] Branson T., Supp. Rend. Circ. Matem. Palermo 75 pp 11– (2005)
[11] DOI: 10.1090/S0002-9939-1991-1050018-8
[12] DOI: 10.2140/pjm.2001.201.19 · Zbl 1052.58026
[13] DOI: 10.1016/S0926-2245(02)00109-2 · Zbl 1025.58008
[14] DOI: 10.1007/BF02097624 · Zbl 0761.58053
[15] Čap , A. , Gover , A. R. ( 2000 ) .Tractor bundles for irreducible parabolic geometries. SMF Séminaires et congrès Vol. 4 . 129 – 154 , electronically available athttp://smf.emath.fr/SansMenu/Publications/SeminairesCongres/ . · Zbl 0996.53012
[16] DOI: 10.1090/S0002-9947-01-02909-9 · Zbl 0997.53016
[17] DOI: 10.1023/A:1024726607595 · Zbl 1039.53021
[18] DOI: 10.1007/BF01895706 · Zbl 0754.47041
[19] DOI: 10.2307/2118613 · Zbl 0842.58011
[20] Chang S.-Y. A., Math. Res. Lett. 4 pp 91– (1997) · Zbl 0903.53027
[21] DOI: 10.1007/s002220000083 · Zbl 0990.53026
[22] DOI: 10.2307/3062131 · Zbl 1031.53062
[23] DOI: 10.1002/cpa.3160080406 · Zbl 0066.08002
[24] Eastwood M. G., Supp. Rend. Circ. Matem. Palermo, Ser. II, Suppl. 43 pp 57– (1996)
[25] Eastwood M. G., Phys. Lett. 107 pp 73– (1985)
[26] Eastwood M. G., J. Diff. Geom. 38 pp 653– (1993)
[27] DOI: 10.1007/BF02099197 · Zbl 0756.53027
[28] DOI: 10.1006/jabr.1997.7136 · Zbl 0907.17010
[29] Fefferman , C. , Graham , C. R. ( 1985 ).Conformal Invariants. In ”Élie Cartan et les Mathématiques d’Adjourd’hui” (Astérisque, hors serie) , pp. 95 – 116 .
[30] Fefferman C., Math. Res. Lett. 9 pp 139– (2002) · Zbl 1016.53031
[31] Fefferman C., Math Res. Lett 10 pp 819– (2003)
[32] Gallot S., J. Math. Pures Appl. pp 259– (1975)
[33] Gover A. R., Supp. Rend. Circ. Matem. Palermo, Ser. II, Suppl. 59 pp 25– (1999)
[34] DOI: 10.1006/aima.2001.1999 · Zbl 1004.53010
[35] Gover A. R., Supp. Rend. Circ. Matem. Palermo 75 pp 109– (2005)
[36] DOI: 10.1007/s00220-002-0790-4 · Zbl 1022.58014
[37] DOI: 10.1090/S0894-0347-04-00450-3 · Zbl 1066.53037
[38] Gover A. R., Pacific J. Math.
[39] DOI: 10.1112/jlms/s2-46.3.566 · Zbl 0726.53011
[40] DOI: 10.1007/s00222-002-0268-1 · Zbl 1030.58022
[41] DOI: 10.4171/013-1/3
[42] DOI: 10.1112/jlms/s2-46.3.557 · Zbl 0726.53010
[43] DOI: 10.2307/120996 · Zbl 0949.53025
[44] Gursky M., J. Diff. Geom. 63 pp 131– (2003)
[45] Hirachi , K.(1992).Scalar Pseudo-Hermitian Invariants and the Szegö kernel on Three-Dimensional CR Manifolds. In Complex geometry. Vol.143. Lect. Notes in Pure and Appl. Math.Marcel Dekker, pp.67–76. · Zbl 0805.32014
[46] Ikeda A., Osaka J. Math. 15 pp 515– (1978)
[47] DOI: 10.1016/0022-1236(89)90034-7 · Zbl 0704.55011
[48] DOI: 10.1016/0022-1236(87)90106-6 · Zbl 0682.58022
[49] Singer M., Lecture Notes in Pure and Applied Mathematics 169 (1995)
[50] DOI: 10.1073/pnas.12.5.352 · JFM 52.0736.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.